Alert archive / North Dakota / Tornado Warnings in 2025

Tornado Warning 14, NWS Grand Forks, ND

June 20, 2025Barnes County, Cass County, North Dakota

NWS Grand Forks, ND issued this tornado warning at Jun 20, 2025, 9:56 PM CDT for Barnes County, Cass County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2025, 9:56 PM CDT (02:56 UTC)
Expired
Jun 20, 2025, 10:45 PM CDT
In force
49 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.75 in

Counties Barnes County, ND, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 80 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:58 PM CDTTORNADO2 W Valley City, NDA tornado was reported 2 miles west of Valley City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 7:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1726 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.5
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted.

522 
WFUS53 KFGF 210256
TORFGF
NDC003-017-210345-
/O.NEW.KFGF.TO.W.0014.250621T0256Z-250621T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
956 PM CDT Fri Jun 20 2025

The National Weather Service in Grand Forks has issued a

* Tornado Warning for...
  West central Cass County in southeastern North Dakota...
  East central Barnes County in southeastern North Dakota...

* Until 1045 PM CDT.

* At 955 PM CDT, a confirmed large and extremely dangerous tornado
  was located south of Valley City, moving east at 20 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Valley City, Tower City, Buffalo, Oriska, and Alice.

This includes the following highways...
 Interstate 94 in North Dakota between mile markers 289 and 315.
 Interstate 94 in Minnesota between mile markers 289 and 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4683 9810 4702 9808 4712 9753 4675 9754
TIME...MOT...LOC 0255Z 269DEG 16KT 4688 9798 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

CJ
3 follow-up statements
609 
WWUS53 KFGF 210303
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1003 PM CDT Fri Jun 20 2025

NDC003-017-210345-
/O.CON.KFGF.TO.W.0014.000000T0000Z-250621T0345Z/
Cass ND-Barnes ND-
1003 PM CDT Fri Jun 20 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR WEST
CENTRAL CASS AND EAST CENTRAL BARNES COUNTIES...

At 1002 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Valley City, moving east at 20 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Valley City, Tower City, Buffalo, Oriska, and Alice.

This includes the following highways...
 Interstate 94 in North Dakota between mile markers 290 and 315.
 Interstate 94 in Minnesota between mile markers 290 and 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4683 9810 4703 9800 4712 9753 4675 9754
TIME...MOT...LOC 0302Z 269DEG 16KT 4688 9793 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

CJ
088 
WWUS53 KFGF 210321
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1021 PM CDT Fri Jun 20 2025

NDC003-017-210345-
/O.CON.KFGF.TO.W.0014.000000T0000Z-250621T0345Z/
Cass ND-Barnes ND-
1021 PM CDT Fri Jun 20 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR WEST
CENTRAL CASS AND EAST CENTRAL BARNES COUNTIES...

At 1021 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oriska, or 10 miles east of Valley City, moving east
at 20 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tower City, Buffalo, Oriska, and Alice.

This includes the following highways...
 Interstate 94 in North Dakota between mile markers 298 and 315.
 Interstate 94 in Minnesota between mile markers 298 and 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4681 9798 4699 9785 4708 9753 4675 9754
TIME...MOT...LOC 0321Z 269DEG 16KT 4688 9780 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

CJ
969 
WWUS53 KFGF 210338
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1038 PM CDT Fri Jun 20 2025

NDC003-017-210347-
/O.EXP.KFGF.TO.W.0014.000000T0000Z-250621T0345Z/
Cass ND-Barnes ND-
1038 PM CDT Fri Jun 20 2025

...THE TORNADO WARNING FOR WEST CENTRAL CASS AND EAST CENTRAL BARNES
COUNTIES WILL EXPIRE AT 1045 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 AM CDT for southeastern
North Dakota.

While this Tornado Warning is cancelled, a second Tornado Warning 
still remains in effect for southern Barnes County.

&&

LAT...LON 4681 9798 4699 9785 4708 9753 4675 9754
TIME...MOT...LOC 0337Z 269DEG 16KT 4688 9771 

$$

CJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 20, 8:07 PM CDT, 1 hour 49 minutes earlier. Its key messages:

  • Level 3 out of 5 risk for severe thunderstorms this evening and overnight. Primary hazards of tennis ball size hail or greater, damaging winds of 75mph or higher, and a few tornadoes will be possible.
  • Level 1 out of 5 risk for severe thunderstorms Saturday afternoon and evening. Primary hazards of hail up to 1 inch and damaging wind gusts of 60mph.
  • Level 2 out of 5 risk for severe thunderstorms Sunday afternoon and evening. Primary hazards will be damaging wind gusts of 70mph, large hail to the size of golf balls, and isolated tornadoes
  • Heat index values Saturday will exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota. Heat related impacts are expected. For Sunday, heat index values could approach 100 degrees, mainly in west central Minnesota.
Area forecast discussion, Jun 20, 8:07 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
807 PM CDT Fri Jun 20 2025

.KEY MESSAGES...

- Level 3 out of 5 risk for severe thunderstorms this evening
  and overnight. Primary hazards of tennis ball size hail or
  greater, damaging winds of 75mph or higher, and a few
  tornadoes will be possible.

- Level 1 out of 5 risk for severe thunderstorms Saturday
  afternoon and evening. Primary hazards of hail up to 1 inch
  and damaging wind gusts of 60mph.

- Level 2 out of 5 risk for severe thunderstorms Sunday
  afternoon and evening. Primary hazards will be damaging wind
  gusts of 70mph, large hail to the size of golf balls, and
  isolated tornadoes

- Heat index values Saturday will exceed 100 degrees in the
  southern Red River Valley and portions of west central
  Minnesota. Heat related impacts are expected. For Sunday, heat
  index values could approach 100 degrees, mainly in west
  central Minnesota.

&&

.UPDATE...
Issued at 756 PM CDT Fri Jun 20 2025

Discrete cells have developed in parts of southeastern North
Dakota this afternoon and gone severe. Continued development of
discrete cells ahead of the main linear complex out in western
North Dakota through the evening hours. CAPE continues to be
around the 3000-4000 J/kg along with 50-60kts of effective
shear. This environment continues to be conducive for large
hail, tornadoes, and strong wind gusts. The linear complex out
in western ND is continuing to organize as it follows the DCAPE
gradient and mean wind. As it gets further eastward we will see
widespread damaging wind gusts in excess of 60mph, with isolated
gusts of 80+ mph. Within the linear complex we could see
isolated QLCS spin ups as well. A Tornado Watch is in effect for
eastern ND and into portions of northwestern MN through 8z.

&&

.DISCUSSION...
Issued at 243 PM CDT Fri Jun 20 2025

...Synopsis...

Current environment across the region has SBCAPE increasing, shear
around 50-60kts at the 0-6km level, dewpoints already in the upper
60s to 70s, and a surface boundary lingering across the area.
Sufficient daytime heating from plentiful sunshine will help
increase our instability throughout the afternoon as temperatures
reach the 80s to lower 90s. Deepening upper level trough will enter
the northern plains this afternoon and evening helping to initiate
the development of thunderstorms. Level 3 out of 5 risk for severe
thunderstorms along and south of Highway 2 toward the I-94 corridor
for this evening and overnight. Main hazards are hail of tennis ball
size or greater, winds of 75mph or greater, and a few tornadoes will
be possible. Storms start discrete and later cluster into a linear
complex as they shift through eastern ND and into NW MN. Threat for
storms continue through the 2-4am timeframe before conditions slowly
improve. Marginal risk for severe thunderstorms Saturday afternoon
and evening. Risk will be more conditional as there will be fairly
strong cap in place across the area as temperatures warm into upper
80s through the 90s near the surface and aloft. Any storm that does
develop Saturday will be isolated, with main hazards of 60mph winds
and quarter size hail. Sunday a cold front shifts through the area
helping to initiate thunderstorms ahead of it and along it during
the afternoon and evening hours. Main hazards Sunday will be golf
ball size hail, 70mph wind gusts, and isolated tornadoes.

Besides the severe thunderstorm chances there will hot and humid
conditions both Saturday afternoon through Sunday evening.
Temperatures will be in the 80s to 90s Saturday and Sunday. Warmest
day will be Saturday, with heat indices expected to reach the lower
100s across the southern Red River Valley. Sunday the warmest
temperatures shift eastward towards west central MN. A Heat Advisory
is in effect Saturday afternoon through Sunday evening for the
southern Red River Valley into west central and north central MN.
Post weekend, we are looking at a less active period to start off
the new work week. This looks to be brief as machine learning is
picking up on further chances for thunderstorms mid to late next
week.

...Enhanced Severe Risk This Evening and Overnight...

A warm front is currently moving through this afternoon, with a
deepening upper level trough out towards MT. Strong warm air
advection is pushing through the Dakotas and into Minnesota
throughout the day, with plentiful sunshine. Shear continues to be
strong at the 0-6km level with 50-60kts, and the 0-3km being 40-
45kts. Strong shear combined with the moist humid air mass will help
fuel the instability across the region. SBCAPE is already in the
2000-3000 J/kg range and potential rises toward 4000 J/kg later this
afternoon and evening. Steep low to mid level lapse rates will
continue to increase through the afternoon and evening. Looking at
latest CAMS there is some diversity in the solutions with the main
concern around the corridor of greatest threat. They shift the
threat between Highway 2 through the I-94 corridor. None the less
thunderstorms develop along the front as discrete and quickly grow
upscale and cluster within hours of initiation. HRRR/NAM guidance
confirms this, with a linear complex developing near the later
evening hours as the storms cluster and the main shortwave out west
shifts eastward. So timeframe of the thunderstorms will be 7pm-9pm
along the warm front, with an approaching system from the western
parts of ND. Storms will be discrete with the potential for
Tornadoes and large hail. As they grow upscale and become linear
during the later evening and overnight hours we transition to a
large hail, damaging wind, and isolated tornado threat. Guidance has
the main complex of storms shifting east of the forecast area around
the 2 to 4am timeframe with lingering isolated showers and storms
after.

To sum everything up, we have an enhanced risk of severe
thunderstorms this evening and overnight, with the main hazards of
tennis ball size hail, 75+ mph winds gusts, and a few tornadoes are
possible. There is also a low risk for flash flooding if storms
linger and redevelop over the same areas creating higher rainfall
rates. Make sure you have multiple ways to receive alerts today and
tonight, especially if headed out this evening and overnight.

...Saturday Severe Risk...

Environmental conditions on Saturday remain sufficient for further
severe weather chances during the afternoon and evening hours. There
is vast disagreement on any storm initiation as there is a fairly
large cap across the region thanks to the warm temperatures aloft
and near the surface. If we are able to break the cap storms would
fire quickly and remain discrete. Conditions remain suitable for
quarter size hail and 60mph wind gusts. Timeframe of storms looks to
be around the 3-5pm timeframe and lingering through the 10-12am
timeframe. Coverage of severe storms will be isolated at best.

...Sunday Severe Risk...

An approaching system on Sunday will bring another chance for strong
to severe thunderstorms to the region. There is a 2 out of 5 risk
for severe thunderstorms during the afternoon and evening across the
Red River Valley and into northwestern MN. A cold front will begin
to sweep through the area during the afternoon and evening with
strong instability, shear, and moisture ahead of it. Storms that
develop ahead of the front will be discrete to begin with, but later
turn linear as the front pushes through. Isolated tornado threat and
large hail of golf ball size when storm mode is discrete. As the
storms turn linear the threat turns toward damaging winds, with the
potential to see gusts of 70mph. Storms clear the region by the late
evening and overnight hours. After Sunday, there looks to be a brief
break in the active pattern before machine learning picks up on
further thunderstorm chances mid to late week.

...Hot and Humid Conditions...

As we get into the weekend, the strong surge of warm air advection
will help drive temperatures further into the 90s for the southern
Red River Valley and into west central MN. Dewpoints in the 60s to
lower 70s will bring heat indices to the lower 100s for the southern
Red River Valley Saturday. Heat related impacts are expected. The
cold front on Sunday will help translate the heat impacts further
into MN, with heat indices approaching 100 in west central MN Sunday
afternoon and evening. A Heat Advisory is in effect 1pm Saturday
through 7pm Sunday for the southern Red River Valley and west
central MN. Make sure to stay hydrated this weekend especially if
your outdoors.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 640 PM CDT Fri Jun 20 2025

VFR flying conditions prevail across all TAF sites late this
afternoon, except for BJI where some MVFR stratus has moved in
over the past couple hours, with southeast winds in the 10-15 kt
range. Conditions will rapidly deteriorate late this evening
into the overnight period when severe thunderstorms move across
the area, bringing IFR/LIFR vis and/or cigs, frequent
lightning, significant and erratic wind gusts up to 70 kts,
large hail up to the size of tennis balls, and possibly a few
tornadoes. Highest confidence in terminal impact timing is
outlined within TEMPO groups, give or take an hour.
Thunderstorms are expected to exit the area by 08-09Z, with
flight categories gradually improving to VFR from west to east,
and winds calming into the 5-15 kt range generally out of the
northeast.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for NDZ052-
     053.
MN...Heat Advisory from 1 PM to 7 PM CDT Sunday for MNZ006-009-016-
     017-022>024-027-028.
     Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for
     MNZ029>032-040.

&&

UPDATE...Spender
DISCUSSION...Spender
AVIATION...Lee
Hazardous weather outlook, Jun 20, 3:03 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
303 PM CDT Fri Jun 20 2025

MNZ001>003-009-013>017-022>024-027>032-040-NDZ014-015-024-026>030-
038-039-049-052-053-212015-
West Polk-Norman-Clay-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Benson-Ramsey-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Sargent-Richland-
303 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Level 3 out of 5 risk for severe thunderstorms this evening and
overnight. Primary hazards of tennis ball size hail, damaging
winds of 75 mph or greater, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Level 1 out of 5 risk for severe thunderstorms Saturday
afternoon and evening. Primary hazards will be damaging wind
gusts to 60 mph and large hail up to 1 inch.

Level 2 out of 5 risk for severe thunderstorms Sunday
afternoon and evening. Primary hazards will be damaging wind
gusts to 70 mph, large hail to the size of golf balls, and
isolated tornadoes.

Heat index values Saturday will exceed 100 degrees in the
southern Red River Valley and portions of west central
Minnesota. Heat related impacts are expected. For Sunday, heat
index values could approach 100 degrees once more, mainly for
west central Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ004>008-NDZ006>008-016-054-212015-
Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-
Towner-Cavalier-Pembina-Eastern Walsh-Western Walsh-
303 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Level 2 out of 5 risk for severe thunderstorms this evening and
overnight. Primary hazards of hail up to the size of quarters,
damaging winds of 70 mph, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Level 1 out of 5 risk for severe thunderstorms Saturday
afternoon and evening. Primary hazards will be damaging wind
gusts to 60 mph and large hail up to 1 inch.

Level 2 out of 5 risk for severe thunderstorms Sunday
afternoon and evening. Primary hazards will be damaging wind
gusts to 70 mph, large hail to the size of golf balls, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Special weather statement, Jun 20, 7:15 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
715 PM CDT Fri Jun 20 2025

NDZ006-007-210030-
Towner ND-Cavalier ND-
715 PM CDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT  THROUGH 730 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarles, or 29 miles northwest of Langdon, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sarles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4900 9875 4893 9891 4891 9901 4900 9904
TIME...MOT...LOC 0014Z 209DEG 19KT 4899 9892

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CJ
Local storm report, Jun 20, 9:08 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
908 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tornado          3 NW Eckelson           46.96N 98.37W
06/20/2025                   Barnes             ND   Public

            Large, partially rain-wrapped tornado
            reported 3 miles NW of Eckelson.

&&
Local storm report, Jun 20, 9:25 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
925 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Tornado          2 S Sanborn             46.91N 98.23W
06/20/2025                   Barnes             ND   Emergency Mngr

            A tornado was reported just SW of the
            Sandborn exit.

&&
Local storm report, Jun 20, 9:31 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
931 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     Tornado          2 S Sanborn             46.91N 98.22W
06/20/2025                   Barnes             ND   Law Enforcement

            A funnel cloud was observed just south of
            Sandborn.

&&
Local storm report, Jun 20, 9:34 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
934 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     Tornado          1 N Urbana              46.95N 98.42W
06/20/2025                   Barnes             ND   Storm Chaser

            house damaged by tornado, reported by a
            storm chaser.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:15 PM CDTSpecial Weather StatementFGFCavalier15 min
Jun 20, 8:33 PM CDTTornado WarningFGFBarnes27 min
Jun 20, 8:56 PM CDTTornado Warning Tornado observedFGFBarnes34 min
Jun 20, 9:06 PM CDTSevere Thunderstorm WarningFGFSteele, Traill54 min
Jun 20, 9:21 PM CDTTornado Warning Tornado observedFGFBarnes39 min
Jun 20, 9:25 PM CDTSevere Thunderstorm WarningFGFBarnes, Ransom35 min
Jun 20, 9:58 PM CDTTornado WarningFGFBarnes, Ransom47 min
Jun 20, 10:01 PM CDTSevere Thunderstorm WarningFGFTraill59 min
Jun 20, 10:33 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBenson, Eddy, Griggs, Nelson, Steele57 min
Jun 20, 10:37 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Griggs, Steele53 min
Jun 20, 10:41 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Ransom64 min
Jun 20, 10:42 PM CDTTornado WarningFGFBarnes, Cass, Ransom48 min
Jun 20, 10:47 PM CDTTornado Warning Tornado observedFGFEddy, Griggs, Nelson28 min
Jun 20, 11:04 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBenson, Grand Forks, Nelson, Ramsey, Walsh56 min
Jun 20, 11:13 PM CDTTornado WarningFGFEddy, Grand Forks, Griggs, Nelson, Steele32 min
Jun 20, 11:17 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Grand Forks, Nelson, Steele, Traill43 min
Jun 20, 11:20 PM CDTTornado WarningFGFBarnes, Cass25 min
Jun 20, 11:24 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Ransom, Richland36 min
Jun 20, 11:25 PM CDTTornado WarningFGFCass, Ransom, Richland35 min
Jun 20, 11:29 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBarnes, Benson, Eddy, Griggs, Nelson, Steele61 min
Jun 20, 11:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFCavalier, Grand Forks, Nelson, Pembina, Ramsey, Walsh57 min
Jun 20, 11:49 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFCass, Grand Forks, Traill56 min
Jun 20, 11:49 PM CDTTornado Warning Tornado observedConsiderable damage threatFGFCass, Richland11 min
Jun 20, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFCass, Ransom, Richland, Sargent53 min
Jun 21, 12:16 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Griggs, Steele59 min
Jun 21, 12:32 AM CDTFlash Flood WarningFGFCass3 hr
Jun 21, 12:45 AM CDTSevere Thunderstorm WarningFGFRichland60 min
Jun 21, 12:51 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFCass, Grand Forks, Steele, Traill54 min
Jun 21, 1:07 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Ransom53 min
Jun 21, 1:12 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Grand Forks, Griggs, Steele, Traill48 min
Jun 21, 1:43 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Grand Forks, Griggs, Steele, Traill62 min
Jun 21, 1:56 AM CDTSevere Thunderstorm Warning Considerable damage threatFGFBarnes, Cass34 min
Jun 21, 2:07 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFTraill53 min

Nearby

Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.